Atrial Fibrillation: Anyone taking Tiadylt or Cardizem?

Posted by carnes @carnes, Oct 24, 2020

I’m a 74 year old female. I was told my hear goes to 155-165 beats a minutes at times. They want me to go on Tiadylt or Cartazem meds. Has any one heard of these? Know if it works or is safe and side effects? Or what has worked for your afib ? I’m scared and also told of a Walkman. I’m phobic to any surgery at all.

@carnes

Hi, and may I ask if your Cardiologist did any test .. I had a similar experience on the 31st of July … it scared me so that an anxiety attack ensued…however, I took my metoprolol and a klonopin and it finally subsided…I had become most likely dehydrated…I was having a Colonoscopy that morning….but that episode really had me going..I don’t know the Meds you mentioned but your Cardiologist should let you know how and what these will do for your AFIB…my problem Is PVCs…..and reflux disease…stay close to your Cardiologist and good luck to you….this is a good discussion group.

REPLY

When I was diagnosed with rhythm issues about 13 years ago after knee replacement surgery, I was put on Metoprolol. 10 years later when the other knee was replaced, I was diagnosed with A-Flutter & warned it could become A-Fib which it did last Spring. I was put on a different type & higher dose of Metoprolol . In both cases I suffered no apparent side affects which I hear can happen & my heart rhythm returned to normal in both cases. You may want to ask your cardiologist about that & ask it he/she gets any incentives from the manufacturer of the meds being recommended. You may also want to ask about a newer type of ablation which can search out 64 wires in your heart & find the faulty one & burn it leaving all other in tact. Good Luck !

REPLY

Thank you so much for your reply. I will do what you suggest. Much appreciated.

REPLY

But I actually feel my tachycardia at times. Without the heart monitor.

REPLY

I am 67 yo female with Afib, and in July 2020 I started having frequent episodes of racing heart……150-160 beats per minute and diltiazem or cartilage did not work. Currently I am on propafenone; 150 milligrams three times daily. I have not experienced racing heart since taking this medication at this dosage. I am also considering having a Watchman procedure due to having a condition that I am unable to have blood thinners , which I need for Afib., which is a real dilemma.

REPLY
@carnes

Thank you so much for your reply. I will do what you suggest. Much appreciated.

Jump to this post

I’m 69,yr old female & have been in AFIB for bout 8 months. I feel like it was brought on by unknowingly severe anemic for all those months. Hospital drs missed & my April primary care appointment was canceled due to Covid. She would probably have caught it. I also had blood clot on the heart & they have been unable to shock my heart until last month. Blood clot was gone, but shocking didn’t budge the heart. ☹️Meeting with my cardiologist on the 17th to discuss options.I am on Eliquis &’Cardezim. I couldn’t take metropolo which cause confusion, memory loss, & no sleep. I had a headache & a little dizziness the first few days on Cardezim, but do not now.

REPLY

Hello all, I am 54 years old and I have been on lisinopril 10mg for high BP for about 4 years. A few months ago I was out shoveling and my pulse raced to about 180 and i felt very dizzy/feet felt heavy. I was able to lay down, relax and it went away. I few weeks after that I was walking and I had another pulse spike to 180. I called 911 thinking i was going to pass out but thankfully I was able to relax and get home. Eventually the pulse spike repeated a few times in a day while sitting so I went to the ER. They monitored my BP which was high at around 181 over 106 but after a few hours came down to 145 over 99. They released me with a new prescription of metoprolol 25mg. I contacted a cardiologist and she did a heart monitor (24hour) a heart cardiogram and a stress tests. The monitor was normal, the echo was also normal. the stress test was a horrible event since they were calling out my BP while i was doing it and it spiked up over 181 and i basically panicked and stopped it. I was identified a few years ago with having one side of my heart with slightly thicker wall of muscle but sorry I do not recall that medical term for it. This causes my heart to pump harder i believe. Anyway after all the test and the stress test the cardiologist increased the lisinopril to 40mg and the metoprolol to 50mg. After a few weeks on both I was a mess being dizzy when standing. I asked the cardo to help with that and she only responded asking for my BP readings and did not reply once i gave them to her. Unfortunately I did not really like this doctor and she left me feeling like just a case number to her so I asked to switch to another one who I will be seeing in about 10 days. I have cut my lisinopril back to 20mg and the metoprolol back to 25. My dizziness is manageable but I would like to speak to the new doctor on other meds to help with that. My blood pressure readings now are 148 over 92 yesterday and 130 over 88 today. So it appears the lower doses are settling with me better. No more pulse spikes and i feel almost normal except for the occasional dizziness. I am wondering if anyone else has a similar medical reaction and what replacements were offered that worked? Thank you all. DougD

REPLY
@dougd

Hello all, I am 54 years old and I have been on lisinopril 10mg for high BP for about 4 years. A few months ago I was out shoveling and my pulse raced to about 180 and i felt very dizzy/feet felt heavy. I was able to lay down, relax and it went away. I few weeks after that I was walking and I had another pulse spike to 180. I called 911 thinking i was going to pass out but thankfully I was able to relax and get home. Eventually the pulse spike repeated a few times in a day while sitting so I went to the ER. They monitored my BP which was high at around 181 over 106 but after a few hours came down to 145 over 99. They released me with a new prescription of metoprolol 25mg. I contacted a cardiologist and she did a heart monitor (24hour) a heart cardiogram and a stress tests. The monitor was normal, the echo was also normal. the stress test was a horrible event since they were calling out my BP while i was doing it and it spiked up over 181 and i basically panicked and stopped it. I was identified a few years ago with having one side of my heart with slightly thicker wall of muscle but sorry I do not recall that medical term for it. This causes my heart to pump harder i believe. Anyway after all the test and the stress test the cardiologist increased the lisinopril to 40mg and the metoprolol to 50mg. After a few weeks on both I was a mess being dizzy when standing. I asked the cardo to help with that and she only responded asking for my BP readings and did not reply once i gave them to her. Unfortunately I did not really like this doctor and she left me feeling like just a case number to her so I asked to switch to another one who I will be seeing in about 10 days. I have cut my lisinopril back to 20mg and the metoprolol back to 25. My dizziness is manageable but I would like to speak to the new doctor on other meds to help with that. My blood pressure readings now are 148 over 92 yesterday and 130 over 88 today. So it appears the lower doses are settling with me better. No more pulse spikes and i feel almost normal except for the occasional dizziness. I am wondering if anyone else has a similar medical reaction and what replacements were offered that worked? Thank you all. DougD

Jump to this post

Hi @dougd so sorry you are dealing with elevated heart rate. You will see that I moved your comment to a discussion about Afib, racing heart and medication so that you can connect with other people who may be experiencing the same thing.
Have you researched Afib, palpitations, or Supraventricular Tachycardia (SVT)?

REPLY
Please sign in or register to post a reply.